Alert archive / Louisiana / Flash Flood Warnings in 2016

Flash Flood Warning 50, NWS Shreveport, LA

March 13, 2016Natchitoches Parish, Winn Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Mar 13, 2016, 10:22 AM CDT for Natchitoches Parish, Winn Parish, Louisiana. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 13, 2016, 10:22 AM CDT (15:22 UTC)
Expired
Mar 14, 2016, 4:15 PM CDT
In force
30 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

Counties Natchitoches Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 87 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 3.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

940 
WGUS54 KSHV 131522
FFWSHV
LAC069-127-132315-
/O.NEW.KSHV.FF.W.0050.160313T1522Z-160313T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1022 AM CDT SUN MAR 13 2016

...FLASH FLOOD EMERGENCY FOR BLACK LAKE...CLEAR  LAKE...AND SALINE
LAKE IN NORTHWEST AND NORTH CENTRAL LOUISIANA...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...
  WEST CENTRAL WINN PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 615 PM CDT SUNDAY

* AT 1007 AM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING
  ACROSS THE WARNED AREA.  THE AUTOMATED GAGE READING FOR BLACK LAKE
  NEAR CLARENCE IS NOT WORKING AND OUT OF SERVICE.  MANY
  STATE...PARISH AND SECONDARY ROADWAYS REMAIN INUNDATED WITH WATER
  AND ARE CLOSED. 

  THIS IS A FLASH FLOOD EMERGENCY FOR BLACK LAKE...CLEAR
  LAKE...AND SALINE LAKE  IN NORTHWEST AND NORTH CENTRAL LOUISIANA. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CAMPTI...CLARENCE...GOLDONNA...BLACK LAKE...CLEAR LAKE AND
  CRESTON. 

FLOOD WATERS ARE MOVING DOWNSTREAM AND WILL CONTINUE TO PRODUCE
RISES THAT WILL RESULT IN RECORD FLOODING. THE FLOOD CREST IS
EXPECTED TO REACH 119 FEET BY MONDAY MORNING AT BLACK LAKE...BUT
HIGH WATER WILL REMAIN THROUGH LATE MARCH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW! THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

USE CAUTION WHEN CROSSING HIGH WATER IN WATERCRAFT TO RETRIEVE
HOUSEHOLD GOODS OR TO TEND TO LIVESTOCK AND HOUSEHOLD PETS LEFT AT
HOME. 

&&

LAT...LON 3204 9289 3194 9283 3187 9283 3181 9284
      3179 9303 3194 9317 3197 9312 3200 9312
      3201 9306

$$

06
3 follow-up statements
314 
WGUS54 KSHV 132312
FFWSHV
LAC069-127-140715-
/O.EXT.KSHV.FF.W.0050.000000T0000Z-160314T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
612 PM CDT SUN MAR 13 2016

..FLASH FLOOD EMERGENCY FOR BLACK LAKE...CLEAR  LAKE...AND SALINE
LAKE IN NORTHWEST AND NORTH CENTRAL LOUISIANA...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...
  WEST CENTRAL WINN PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 215 AM CDT MONDAY
    
* LAW ENFORCEMENT AND LOCAL EMERGENCY MANAGEMENT OFFICIALS CONTINUE
  TO REPORT FLASH FLOODING ACROSS THE WARNED AREA.  THE AUTOMATED
  GAGE READING FOR BLACK LAKE NEAR CLARENCE IS NOT WORKING AND OUT
  OF SERVICE. MANY STATE...PARISH AND SECONDARY ROADWAYS REMAIN
  INUNDATED WITH WATER AND ARE CLOSED. 

  THIS IS A FLASH FLOOD EMERGENCY FOR BLACK LAKE...CLEAR  LAKE...AND
  SALINE LAKE IN NORTHWEST AND NORTH CENTRAL LOUISIANA. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CAMPTI...CLARENCE...GOLDONNA...BLACK LAKE...CLEAR LAKE AND
  CRESTON. 

FLOOD WATERS ARE MOVING DOWNSTREAM AND WILL CONTINUE TO PRODUCE
RISES THAT WILL RESULT IN RECORD FLOODING. THE FLOOD CREST IS
EXPECTED TO REACH 119 FEET BY MONDAY MORNING AT BLACK LAKE...BUT
HIGH WATER WILL REMAIN THROUGH LATE MARCH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW! THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3204 9289 3194 9283 3187 9283 3181 9284
      3179 9303 3194 9317 3197 9312 3200 9312
      3201 9306

$$

13
737 
WGUS54 KSHV 140701
FFWSHV
LAC069-127-141515-
/O.EXT.KSHV.FF.W.0050.000000T0000Z-160314T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
201 AM CDT MON MAR 14 2016

...FLASH FLOOD EMERGENCY FOR BLACK LAKE...CLEAR LAKE...AND SALINE
LAKE IN NORTHWEST AND NORTH CENTRAL LOUISIANA...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...
  WEST CENTRAL WINN PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 1015 AM CDT MONDAY
    
* LAW ENFORCEMENT AND LOCAL EMERGENCY MANAGEMENT OFFICIALS CONTINUE
  TO REPORT FLASH FLOODING ACROSS THE WARNED AREA.  THE AUTOMATED
  GAGE READING FOR BLACK LAKE NEAR CLARENCE IS NOT WORKING AND OUT
  OF SERVICE. MANY STATE...PARISH AND SECONDARY ROADWAYS REMAIN
  INUNDATED WITH WATER AND ARE CLOSED. 

  THIS IS A FLASH FLOOD EMERGENCY FOR BLACK LAKE...CLEAR LAKE...AND
SALINE LAKE IN NORTHWEST AND NORTH CENTRAL LOUISIANA. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CAMPTI...CLARENCE...GOLDONNA...BLACK LAKE...CLEAR LAKE AND
  CRESTON. 

FLOOD WATERS ARE MOVING DOWNSTREAM AND WILL CONTINUE TO PRODUCE
RISES THAT WILL RESULT IN RECORD FLOODING. THE FLOOD CREST IS
EXPECTED TO REACH 119 FEET BY MONDAY MORNING AT BLACK LAKE...BUT
HIGH WATER WILL REMAIN THROUGH LATE MARCH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW! THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

&&

LAT...LON 3204 9289 3194 9283 3187 9283 3181 9284
      3179 9303 3194 9317 3197 9312 3200 9312
      3201 9306

$$

05
581 
WGUS54 KSHV 141512
FFWSHV
LAC069-127-142115-
/O.EXT.KSHV.FF.W.0050.000000T0000Z-160314T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1012 AM CDT MON MAR 14 2016

...FLASH FLOOD EMERGENCY FOR  BLACK LAKE...CLEAR LAKE...AND SALINE
LAKE IN NORTHWEST AND NORTH CENTRAL LOUISIANA...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...
  WEST CENTRAL WINN PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 415 PM CDT MONDAY

* AT 1007 AM CDT...EMERGENCY MANAGEMENT OFFICIALS CONTINUE TO REPORT
  FLASH FLOODING ACROSS THE WARNED AREA.  THE AUTOMATED GAGE READING
  FOR BLACK LAKE NEAR CLARENCE IS NOT WORKING AND OUT OF SERVICE.
  MANY STATE...PARISH AND SECONDARY ROADWAYS REMAIN INUNDATED WITH
  WATER AND ARE CLOSED.

  THIS IS A FLASH FLOOD EMERGENCY FOR  BLACK LAKE...CLEAR LAKE...AND
  SALINE LAKE IN NORTHWEST AND NORTH CENTRAL LOUISIANA. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CAMPTI...CLARENCE...GOLDONNA...BLACK LAKE...CLEAR LAKE AND
  CRESTON. 

FLOOD WATERS ARE MOVING DOWNSTREAM AND WILL CONTINUE TO PRODUCE
RISES THAT WILL RESULT IN RECORD FLOODING. THE FLOOD CREST IS
EXPECTED TO REACH 119 FEET BY TUESDAY AT BLACK LAKE...BUT HIGH WATER
WILL REMAIN THROUGH LATE MARCH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW! THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3204 9289 3194 9283 3187 9283 3181 9284
      3179 9303 3194 9317 3197 9312 3200 9312
      3201 9306

$$

06

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 13, 6:44 AM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Mar 13, 6:44 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
644 AM CDT SUN MAR 13 2016

.AVIATION...
SOUTH WINDS TO INCREASE TO 15 KNOTS WITH HIGHER GUSTS TODAY AHEAD
OF AN AREA OF LOW PRESSURE THAT WILL MOVE ACROSS THE REGION THIS
AFTERNOON. SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE FROM
13/18Z-14/00Z ACROSS TXK/GGG/SHV/MLU/ELD TERMINALS. OTHERWISE...
MVFR/IFR CEILINGS AND VISIBILITIES THIS MORNING TO GRADUALLY LIFT
THROUGH THE AFTERNOON WITH VFR CONDITIONS PREVAILING THROUGH THE
REMAINDER OF THE TERMINAL FORECAST PERIOD. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  80  56  83  62 /  20  10   0   0
MLU  77  57  80  60 /  30  20  10   0
DEQ  74  52  80  54 /  30  20   0   0
TXK  78  53  81  59 /  30  20   0   0
ELD  76  54  80  60 /  40  30   0   0
TYR  82  54  85  60 /  10  10   0   0
GGG  82  54  84  62 /  10  10   0   0
LFK  83  56  86  62 /  10  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR LAZ001>003-010>013-017>022.

OK...NONE.
TX...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR TXZ108>112-124>126-136>138-149>153-165>167.

&&

05
Hazardous weather outlook, Mar 13, 5:14 AM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
514 AM CDT SUN MAR 13 2016

TXZ124-125-136-137-149>153-165>167-141015-
WOOD-UPSHUR-SMITH-GREGG-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-
ANGELINA-SAN AUGUSTINE-SABINE-
514 AM CDT SUN MAR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

GUSTY SOUTHERLY WINDS THIS AFTERNOON NEAR 20 MPH HAVE THE
POTENTIAL TO POSSIBLY TOPPLE TREES AND RESULT IN ISOLATED POWER
OUTAGES...DUE TO SOGGY TREE ROOTS FROM FLOODWATERS.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

LAZ001>003-010>013-017>022-TXZ096-108>112-126-138-141015-
CADDO-BOSSIER-WEBSTER-DE SOTO-RED RIVER-BIENVILLE-JACKSON-SABINE-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-MARION-HARRISON-
514 AM CDT SUN MAR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS MAY PRODUCE
STRONG GUSTY WINDS AND POSSIBLE HAIL. FOR THOSE AREAS WHERE EVEN
BRIEF HEAVY RAINFALL OCCURS...ALREADY FLOODED AREAS MAY BE
IMPACTED. ALSO...STRONG GUSTY WINDS HAVE THE POTENTIAL TO
TOPPLE TREES AND RESULT IN POWER OUTAGES...DUE TO SOGGY TREE
ROOTS FROM FLOODWATERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS IS NOT EXPECTED AT THIS TIME.

ARZ050-051-059>061-070>073-LAZ004>006-014-OKZ077-TXZ097-141015-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CLAIBORNE-LINCOLN-OUACHITA-MCCURTAIN-BOWIE-
514 AM CDT SUN MAR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS
COULD BECOME SEVERE AND PRODUCE MAINLY LARGE HAIL AND STRONG TO
DAMAGING WIND GUSTS. AN ISOLATED TORNADO IS NOT OUT OF THE
QUESTION EITHER. FOR THOSE AREAS WHERE EVEN BRIEF HEAVY RAINFALL
OCCURS...ALREADY FLOODED AREAS MAY BE IMPACTED. ALSO...STRONG GUSTY
WINDS MAY TOPPLE TREES AND RESULT IN POWER OUTAGES...DUE TO SOGGY
TREE ROOTS FROM FLOODWATERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND
EALRY EVENING.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 7:14 PM CSTAreal Flood WarningSHVBossier, Caddo, De Soto, Red River, Webster18 hr
Mar 12, 7:38 PM CSTAreal Flood WarningSHVLaSalle24 hr
Mar 12, 9:40 PM CSTAreal Flood WarningSHVGrant, Natchitoches, Sabine, Winn48 hr
Mar 12, 10:06 PM CSTAreal Flood WarningSHVBienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 1 more7 days
Mar 13, 3:20 AM CDTLake Wind AdvisorySHVBienville, Bossier, Caddo, Caldwell, De Soto, Grant and 7 more16 hr
Mar 13, 1:56 PM CDTAreal Flood WarningSHVBossier, Caddo, De Soto, Red River, Webster5 days

Nearby

Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.